MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/88MM; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/88MM; BIT, DRILL
Model Number 03.130.300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a hand surgery procedure on (b)(6) 2018, the tip of the drill bit k-wire attachment for threaded hole in the variable angle (va) hand set broke off.The drill bit was connected to the stryker power using a jacobs chuck.The broken fragments of the drill bit were recovered using an unknown needle driver and another drill bit k-wire was used to continue the procedure.There was no surgical delay and procedure was completed successfully.Patient outcome is stable.Concomitant devices reported: stryker power (part #: unknown, lot #: unknown, quality #: 1), jacobs chuck (part #: unknown, lot #: unknown, quantity #: 1).This report is for one (1) 1.5mm drill bit/k-wire attachment for threaded hole.This is report 1 of 1 for complaint (b)(4).

Brand Name
1.5MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/88MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7980090
Report Number2939274-2018-54476
Device Sequence Number1434912
Product Code HTW
UDI-Device Identifier10886982075574
UDI-Public(01)10886982075574
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.130.300
Device Catalogue Number03.130.300
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2018
Initial Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1